Alert archive / Missouri / Frost Advisories in 2011

Frost Advisory 5, NWS St. Louis, MO

October 27, 20118 counties in Illinois; 23 counties in Missouri

NWS St. Louis, MO issued this frost advisory at Oct 27, 2011, 3:55 AM CDT for 8 counties in Illinois; 23 counties in Missouri. It took effect at Oct 28, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 3:55 AM CDT (08:55 UTC)
In effect from
Oct 28, 2011, 4:00 AM CDT
Expired
Oct 28, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
All 31 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WWUS73 KLSX 270855
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CDT THU OCT 27 2011

ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059>063-065-
072-073-272100-
/O.NEW.KLSX.FR.Y.0005.111028T1000Z-111028T1300Z/
ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX MO-LEWIS MO-SHELBY MO-
MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-
MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...UNION
355 AM CDT THU OCT 27 2011

...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM CDT FRIDAY. 

* TIMING...FROST WILL DEVELOP EARLY FRIDAY MORNING AND LAST TO
  ABOUT AN HOUR AFTER SUNRISE.

* TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE LOWER AND
  MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

GLASS
2 follow-up statements
383 
WWUS73 KLSX 271952
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT THU OCT 27 2011

ILZ058>060-099-281000-
/O.EXB.KLSX.FR.Y.0005.111028T0900Z-111028T1300Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-JERSEY IL-
INCLUDING THE CITY OF...LITCHFIELD
252 PM CDT THU OCT 27 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

* TIMING...FROST WILL DEVELOP EARLY FRIDAY MORNING AND LAST TO 
  ABOUT AN HOUR AFTER SUNRISE. 

* TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE MID 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059>063-065-
072-073-281000-
/O.EXT.KLSX.FR.Y.0005.111028T0900Z-111028T1300Z/
ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX MO-LEWIS MO-SHELBY MO-
MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-
MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...UNION
252 PM CDT THU OCT 27 2011

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY...

* TIMING...FROST WILL DEVELOP EARLY FRIDAY MORNING AND LAST TO 
  ABOUT AN HOUR AFTER SUNRISE. 

* TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE MID 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

BYRD
992 
WWUS73 KLSX 280827
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
327 AM CDT FRI OCT 28 2011

ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-
059>063-065-072-073-281300-
/O.CON.KLSX.FR.Y.0005.111028T0900Z-111028T1300Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION
327 AM CDT FRI OCT 28 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...FROST IS EXPECTED EARLY THIS MORNING.

* TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE LOWER AND
  MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CVKING

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 27, 3:44 AM CDT, 11 minutes earlier.

Area forecast discussion, Oct 27, 3:44 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
344 AM CDT THU OCT 27 2011

.DISCUSSION...
/332 AM CDT THU OCT 27 2011/

SHORT TERM FOCUS IS ON LINGERING PRECIP THIS MORNING...FROST
TONIGHT...THEN TEMPERATURES INTO THE WEEKEND.  AREAS OF LIGHT RAIN
ARE SHOWING UP ON RADAR ACROSS MUCH OF NORTHERN MISSOURI INTO THIS
MORNING.  WHILE MOST OF THIS RAIN APPEARS TO ONLY BE PRODUCING TRACE
AMOUNTS...A FEW STATIONS IN NORTHWESTERN MISSOURI AND EASTERN KANSAS
HAVE MEASURED A HUNDREDTH OR TWO.  THE MID LEVEL FRONTOGENESIS AHEAD
OF THE SHORTWAVE WHICH IS PRODUCING THIS PRECIP LINGERS FOR MUCH OF
THE MORNING OVER THE AREA...BUT MUCH DRIER AIR WILL BE SURGING SOUTH
WHICH SHOULD BRING AN END TO THE PRECIP OVER ALL BUT FAR SOUTHERN
ZONES BY AROUND 15Z.  INDEED...IF RADAR TRENDS CONTINUE THE BACK
EDGE OF THE PRECIP WILL BE WELL SOUTH OF THE ST LOUIS METRO AREA
OVER SOUTHEAST MISSOURI BY 15Z.  HIGHS MAY BE A BIT TRICKY TODAY AS
CLOUDS CLEAR FROM THE NORTHWEST.  THINK COOLEST TEMPERATURES WILL BE
ACROSS THE EASTER OZARKS WHERE LINGERING CLOUDS AND PRECIP WILL
SUPPRESS DIURNAL RISES.  STUCK PRETTY CLOSE TO PREVIOUS FORECASTS
WITH A SMALL BUMP UPWARDS INTO THE UPPER 50S OVER MUCH OF CENTRAL
MISSOURI.

TONIGHT SHOULD BE COLD ENOUGH FOR FROST ACROSS MUCH OF CENTRAL AND
EASTERN MISSOURI WITH LIGHT WINDS.  MAY EVEN REACH THE FREEZING MARK
IN LOW SPOTS AND OTHER WELL SHELTERED AREAS OF CENTRAL MISSOURI.
WILL GO AHEAD AND ISSUE A FROST ADVISORY FOR TONIGHT IN THE
AFOREMENTIONED AREAS.

TEMPERATURES WILL CONTINUE TO BE SEASONABLY COOL...RUNNING AROUND
5-10 DEGREES BELOW NORMAL THROUGH SATURDAY.  WILL SEE TEMPERATURES
MODERATE A BIT FOR SUNDAY INTO THE BEGINNING OF THE NEXT WORK-WEEK.
MEDIUM RANGE MODELS CONTINUE TO SHOW A CLIPPER MOVING THROUGH THE
UPPER MIDWEST SUNDAY INTO MONDAY WHICH WILL DRAG A COLD FRONT
THROUGH THE AREA LATE SUNDAY EARLY MONDAY.  DOES NOT APPEAR TO BE
MUCH MOISTURE FOR THE CLIPPER TO WORK WITH SO AM CONTINUING THE DRY
FORECAST FOR NOW.

CARNEY

&&

.AVIATION...
/1135 PM CDT WED OCT 26 2011/

THE NORTHERN EDGE OF LIGHT DRIZZLE/RAIN REMAINS NEAR KSTL/KSUS AT
04Z...AND NORTHERN PERIPHERY OF CEILINGS AOB 2000FT AGL EXTENDS
FROM VIH-ALN-DEC. OBSERVATION AND RADAR TRENDS SUGGEST THIS AREA
WILL CONTINUE TO MOVE SOUTHEAST ALLOWING FOR DRY AND VFR CONDITIONS
BY 08Z. THERE IS ANOTHER SMALL AREA OF CIGS AROUND 2500FT AGL NEAR
KUIN/KHAE WHICH MAY BRIEFLY MOVE INTO KSTL/KSUS AROUND 08Z. EXPECT
DRY AND VFR CONDITIONS THEREAFTER.

SPECIFICS FOR KSTL...EXPECT CIGS TO BECOME VFR IN THE NEXT FEW
HOURS AS DRY AIR MOVES IN FROM THE NORTH. DRY AND VFR CONDITIONS
ARE EXPECTED THE REST OF THE TAF PERIOD.

BRITT

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        57  39  58  39 /  10   5   0   0
QUINCY          56  35  58  34 /   5   5   0   0
COLUMBIA        57  34  59  34 /  10   5   0   0
JEFFERSON CITY  57  34  59  34 /  10   5   0   0
SALEM           54  37  55  35 /  10   5   0   0
FARMINGTON      55  35  56  37 /  20   5   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 5 AM TO 8 AM CDT FRIDAY FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU
     MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY
     MO-ST. CHARLES MO-ST. LOUIS MO-WARREN MO-WASHINGTON MO.

IL...FROST ADVISORY FROM 5 AM TO 8 AM CDT FRIDAY FOR ADAMS IL-BROWN
     IL-CALHOUN IL-PIKE IL.
&&

WFO LSX
Hazardous weather outlook, Oct 26, 7:41 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT WED OCT 26 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
741 PM CDT WED OCT 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

KANOFSKY

Nearby

Frost Advisories in Missouri, 2011Frost Advisories in Illinois, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.